Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 6, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 20, 2011, 3:17 AM MDT for 7 counties in Idaho. It took effect at Mar 20, 2011, 9:06 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 3:17 AM MDT (09:17 UTC)
- In effect from
- Mar 20, 2011, 9:06 AM MDT
- Expired
- Mar 20, 2011, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 20 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WWUS75 KBOI 200917 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 317 AM MDT SUN MAR 20 2011 IDZ012-014-210000- /O.NEW.KBOI.WI.Y.0006.110320T1800Z-110321T0000Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- 317 AM MDT SUN MAR 20 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY AND NEARBY PART OF THE LOWER TREASURE VALLEY IN IDAHO...WHICH IS IN EFFECT FROM NOON MDT TO 6 PM MDT TODAY. THE AREA OF STRONGEST WINDS WILL EXTEND FROM NEAR GLENNS FERRY...THROUGH MOUNTAIN HOME...BOISE...NAMPA...AND TO CALDWELL. * WINDS...SUSTAINED SOUTHEAST WINDS INCREASING TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THIS AFTERNOON. * IMPACTS...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
694 WWUS75 KBOI 201506 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 906 AM MDT SUN MAR 20 2011 IDZ014-210000- /O.EXT.KBOI.WI.Y.0006.110320T1506Z-110321T0000Z/ UPPER TREASURE VALLEY- 906 AM MDT SUN MAR 20 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FOR THE UPPER TREASURE VALLEY UNTIL 6 PM MDT THIS EVENING. * WINDS...SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ012-210000- /O.CON.KBOI.WI.Y.0006.110320T1800Z-110321T0000Z/ LOWER TREASURE VALLEY ID- 906 AM MDT SUN MAR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE IDAHO PORTION OF THE LOWER TREASURE VALLEY UNTIL 6 PM MDT THIS EVENING. * WINDS...SOUTHEAST WINDS INCREASING TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THIS AFTERNOON. * IMPACTS...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
903 WWUS75 KBOI 202343 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 543 PM MDT SUN MAR 20 2011 IDZ012-014-210200- /O.EXT.KBOI.WI.Y.0006.000000T0000Z-110321T0200Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- 543 PM MDT SUN MAR 20 2011 ...WIND ADVISORY EXTENDED IN TIME UNTIL 8 PM MDT THIS EVENING... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 8PM MDT FOR THE UPPER AND LOWER TREASURE VALLEY OF IDAHO. * WINDS...SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. WINDS SHOULD DROP OFF SIGNIFICANTLY AFTER 8PM WHICH IS ALSO AROUND SUNSET. * TIMING...THROUGH 8PM MDT THIS EVENING. * IMPACTS...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
874 WWUS75 KBOI 210149 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 749 PM MDT SUN MAR 20 2011 IDZ012-014-210300- /O.EXP.KBOI.WI.Y.0006.000000T0000Z-110321T0200Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- 749 PM MDT SUN MAR 20 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING FOR THE UPPER AND LOWER TREASURE VALLEY OF IDAHO. * WINDS...GUSTY SOUTHEAST WINDS WILL CONTINUE FOR A COUPLE HOURS MORE BUT SPEEDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS. * IMPACTS...BE AWARE OF CONTINUED GUSTY CONDITIONS THIS EVENING. HIGH PROFILE VEHICLES NEED TO REMAIN ALERT FOR GUSTY CROSSWINDS THROUGH MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:08 AM MDT, 9 minutes earlier.
Area forecast discussion, Mar 20, 3:08 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 308 AM MDT SUN MAR 20 2011 .SHORT TERM...DEEP LOW PRESSURE SYSTEM...AT 08Z SURFACE LOW JUST OFF NRN CALIF COAST AT 39/125...AND UPPER LOW CLEARLY SEEN 39/131. ENHANCED HIGH CLOUDS HAVE SPREAD INTO SRN OREGON AND NWRN NEVADA BUT LITTLE IF ANY PCPN SO FAR IN THOSE AREAS. THE SURFACE LOW IS FORECAST TO MOVE SLOWLY EAST REACHING NCENTRAL NEVADA 12Z MONDAY THEN TURNING NEWD ACROSS SRN IDAHO MONDAY...IDEAL TRACK FOR PCPN IN OUR CWA ALTHOUGH BOTH THE SURFACE AND UPPER LOWS WILL BE WEAKENING MONDAY. BUT GETTING BACK TO TODAY...TIGHT EAST-WEST SURFACE PRESSURE GRADIENT AND STRONG SSWLY FLOW ALOFT WILL PRODUCE GUSTY SE WINDS IN THE SNAKE BASIN TODAY...REACHING ADVISORY SPEEDS THIS AFTERNOON IN THE UPPER TREASURE VALLEY AND IDAHO PART OF THE LOWER TREASURE VALLEY. ORIENTATION OF SURFACE PRESSURE GRADIENT DOES NOT SUPPORT STRONG WINDS IN THE MAGIC VALLEY OR THE OREGON PART OF THE TREASURE VALLEY...BUT MODERATE SELY WINDS CAN BE EXPECTED AT MOST LOCATIONS TODAY...WITH MODERATE TO STRONG SOUTH OR SWLY WINDS ON HIGHER EXPOSED MOUNTAINS. ALONG WITH THE WIND WILL BE FULL MIXING AND WARMING DOWNSLOPE SURFACE WIND COMPONENT RESULTING IN WARMER AFTERNOON TEMPS IN THE SNAKE BASIN AND OTHER LOW VALLEYS. AS FOR PCPN...WE EXPECT IT TO GET INTO SRN HARNEY AND MALHEUR COUNTIES THIS MORNING THEN SPREAD MOST OF THE REST OF OREGON ZONES THIS AFTERNOON...THEN INTO IDAHO ZONES TONIGHT...THEN OVER ALL ZONES MONDAY...AND CONCENTRATING ON IDAHO ZONES MONDAY AFTERNOON AS THE SURFACE LOW MOVES THROUGH. SURFACE COLD FRONT ATTACHED TO THE LOW WILL SHIFT SE WINDS TO WEST MONDAY...AND MAX TEMPS MONDAY WILL BE LOWER THAN TODAY. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY...MODELS IN RELATIVELY GOOD AGREEMENT THAT THE LONGWAVE TROUGH WILL REMAIN OFF THE COAST WITH SHORTWAVES RIPPLING ACROSS THE FORECAST AREA THROUGH THE WEEK... THOUGH TIMING DIFFERENCES BETWEEN MODELS START TO INCREASE BY NEXT WEEKEND. LOOKS QUITE WET MONDAY NIGHT AS FIRST SHORTWAVE MOVES THROUGH AND DROPS TEMPERATURES BELOW NORMAL...WITH SHOWERS LINGERING THROUGH TUESDAY. TUESDAY NIGHT AND EARLY WEDNESDAY LOOK TO HAVE BEST CHANCE FOR DRY CONDITIONS ACROSS OUR AREA AS A POTENT SURFACE LOW IS SPINNING UP OFF THE COAST AT THAT TIME. A COUPLE MORE SHORT WAVES SHOULD EJECT FROM THE LOW AND PASS OVER THE AREA LATER IN THE WEEK ...KEEPING POPS ABOVE NORMAL AND TEMPERATURES BELOW NORMAL THROUGH THE PERIOD. && .AVIATION...MOSTLY VFR...BUT AREAS OF MVFR IN SNOW SHOWERS SPREADING INTO OREGON IN THE MORNING AND INTO IDAHO IN THE AFTERNOON. BIGGER STORY WILL BE GUSTY SOUTHEAST SURFACE WINDS AND MODERATE SOUTHEAST WINDS ALOFT THROUGH THE DAY AS A POTENT SURFACE LOW PRESSURE SYSTEM ALONG THE OREGON COAST MOVES NORTHWARD. SURFACE WINDS GENERALLY 15-25 KTS BUT WITH GUSTS TO 40 KTS POSSIBLE...AND 30-40 KTS FROM THE SOUTHEAST AT 10K FEET MSL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...WIND ADVISORY FROM NOON MDT TO 6 PM MDT TODAY IDZ012-014. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...LC LONG TERM....TB/DD AVIATION.....TB
Hazardous weather outlook, Mar 19, 5:57 AM MDT, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 557 AM MDT SAT MAR 19 2011 IDZ011>016-028>030-033-ORZ061>064-201200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 557 AM MDT SAT MAR 19 2011 /457 AM PDT SAT MAR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.